Illinois Journal of Mathematics

Two uniform intrinsic constructions for the local time of a class of Lévy processes

Martin T. Barlow, Edwin A. Perkins, and S. James Taylor

Full-text: Open access

Abstract

We show that if $X$ is a Lévy process with a regularly varying exponent function and a local time, $L_{t}^{x}$, that satisfies a mild continuity condition, then for an appropriate function $\phi$, $$\phi-m\{s \leq t|X_{s} = x\} =L_{t}^{x}\quad \forall t \geq 0, \,x \in \mathbf{R}\,\,\,\sy{a.s.}$$ Here $\phi-m(E)$ denotes the Hausdorff $\phi$-measure of the set $E$. In particular if $X$ is a stable process of index $\alpha >1$, this solves a problem of Taylor and Wendel. We also prove that under essentially the same conditions, a construction of $L_{t}^{0}$ due to Kingman, in fact holds uniformly over all levels.

Article information

Source
Illinois J. Math., Volume 30, Issue 1 (1986), 19-65.

Dates
First available in Project Euclid: 20 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1256044751

Digital Object Identifier
doi:10.1215/ijm/1256044751

Mathematical Reviews number (MathSciNet)
MR822383

Zentralblatt MATH identifier
0571.60082

Subjects
Primary: 60J30
Secondary: 60G17: Sample path properties

Citation

Barlow, Martin T.; Perkins, Edwin A.; Taylor, S. James. Two uniform intrinsic constructions for the local time of a class of Lévy processes. Illinois J. Math. 30 (1986), no. 1, 19--65. doi:10.1215/ijm/1256044751. https://projecteuclid.org/euclid.ijm/1256044751


Export citation